Alert archive / Kansas / Flash Flood Warnings in 1998

Flash Flood Warning 301, NWS Springfield, MO

October 5, 1998Cherokee County, Kansas; Newton County, Missouri

NWS Springfield, MO issued this flash flood warning at Oct 5, 1998, 9:50 PM CDT for Cherokee County, Kansas; Newton County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 1998, 9:50 PM CDT (02:50 UTC)
Expired
Oct 6, 1998, 4:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Whole counties

Counties Cherokee County, KS, Newton County, MO

The radar

The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1998-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1998-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 060251
FFWSGF
KSC011-021-037-MOC011-015-029-039-057-059-085-097-131-141-145-
167-185-217-060900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 PM CDT MON OCT 5 1998

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOURBON COUNTY IN SOUTHEASTERN KANSAS
  CHEROKEE COUNTY IN SOUTHEASTERN KANSAS
  CRAWFORD COUNTY IN SOUTHEASTERN KANSAS
  BARTON COUNTY IN SOUTHWESTERN MISSOURI
  BENTON COUNTY IN CENTRAL MISSOURI
  CAMDEN COUNTY IN CENTRAL MISSOURI
  CEDAR COUNTY IN SOUTHWESTERN MISSOURI
  DADE COUNTY IN SOUTHWESTERN MISSOURI
  DALLAS COUNTY IN SOUTHWESTERN MISSOURI
  HICKORY COUNTY IN CENTRAL MISSOURI
  JASPER COUNTY IN SOUTHWESTERN MISSOURI
  MILLER COUNTY IN CENTRAL MISSOURI
  MORGAN COUNTY IN CENTRAL MISSOURI
  NEWTON COUNTY IN SOUTHWESTERN MISSOURI
  POLK COUNTY IN SOUTHWESTERN MISSOURI
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI
  VERNON COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 400 AM CDT

* AT 950 PM DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH
  MODERATE RAINFALL CONTINUING TO MOVE NORTHWARD INTO SOUTHEAST KANSAS
  AND PORTIONS OF SOUTHWEST AND CENTRAL MISSOURI.  RUNOFF FROM HEAVY
  RAINS EARLIER IN THE DAY HAVE FLOODED NUMEROUS CREEKS AND LOW WATER
  CROSSINGS IN THE WARNED AREA.

  ADDITIONAL FLOODING IS LIKELY DURING THE LATE NIGHT HOURS AS THE
  STORMS CONTINUE TO MOVE NORTHWARD INTO MISSOURI. MOTORISTS SHOULD BE
  ESPECIALLY CAUTIOUS WHEN DRIVING ACROSS LOW LYING AREAS AND LOW WATER
  CROSSINGS.

THIS WARNING EXTENDS THE FLASH FLOOD WARNING ISSUED EARLIER IN THE
AFTERNOON.

BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN.  DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS.

RUNNELS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 9:05 PM CDT, 45 minutes earlier.

Area forecast discussion, Oct 5, 9:05 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION...EVENING UPDATE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
905 PM CDT MON OCT 5 1998

UPPER AIR ANALYSIS INDICATING POTENTIAL FOR HEAVY RAINFALL CONTINUES:
300 AND 500 MB TROUGH AXES STILL OFF TO THE WEST OF THE FORECAST AREA
WITH RIGHT REAR QUAD OF 110 KT 300 MB JET OVERHEAD. NEGATIVES TO
ANOTHER ROUND OF TORRENTIAL RAINFALL INCLUDE: SURFACE FRONT HAS MOVED
EAST OF SPRINGFIELD AND SHOULD BE THE WESTERN LIMIT OF THE HEAVIEST
RAIN...SQUALL LINE FROM NORTHERN TEXAS TO NORTHERN ARKANSAS APPEARS
TO HAVE CUT OFF THE FEED OF MOISTURE TO THE POST FRONTAL RAIN.

WILL DO THE FOLLOWING: 1) KEEP THE FLASH FLOOD WATCH INTACT
OVERNIGHT. 2) RE-ISSUE THE FLASH FLOOD WARNINGS FOR PORTIONS OF
CENTRAL AND SOUTHWEST MISSOURI BEFORE 10 PM DUE TO THE ONGOING
FLOODING AND WAVE OF RAIN MOVING INTO THAT AREA 3) ISSUE A SMALL
STREAM FLOOD ADVISORY FOR THE REMAINDER OF THE AREA TO ADDRESS MINOR
FLOODING THAT IS EXPECTED.

AT FIRST GLANCE...LOW TEMPERATURES IN THE ZONES LOOK TO BE TOO COOL
WITH THE PERSISTENT LOW CLOUDS AND OCCASIONAL RAIN. BUT...WINDS HAVE
SHIFTED TO THE NORTH AND COOLER AIR WILL BE ALLOWED TO FILTER INTO
THE REGION SHOULD THE RAIN HOLD OFF. WILL MAKE ADJUSTMENTS TO THE
ZONE WORDING.

SUTTON

In the hours before

Special weather statement, Oct 5, 4:25 PM CDT, 5 hours 25 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-052330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 PM CDT MON OCT 5 1998

...FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT FOR SOUTHWEST... SOUTH
CENTRAL AND CENTRAL MISSOURI ALONG WITH EXTREME SOUTHEAST KANSAS...

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WATCH TONIGHT
FOR THE FOLLOWING COUNTIES:

...IN KANSAS:    BOURBON           CHEROKEE          CRAWFORD

...IN MISSOURI...

BARRY             BARTON            BENTON            CAMDEN
CEDAR             CHRISTIAN         DADE              DALLAS
DENT              DOUGLAS           GREENE            HICKORY
HOWELL            JASPER            LACLEDE           LAWRENCE
MARIES            MCDONALD          MILLER            MORGAN
NEWTON            OREGON            OZARK             PHELPS
POLK              PULASKI           SHANNON           ST. CLAIR
STONE             TANEY             TEXAS             VERNON
WEBSTER           WRIGHT

INCLUDING THE TOWNS OF...

PITTSBURG         ROLLA             LEBANON           JOPLIN
SPRINGFIELD       BRANSON           FORT SCOTT        NEVADA
CAMDENTON         NEOSHO            WEST PLAINS       LAMAR
BOLIVAR           SALEM             MARSHFIELD

A COLD FRONT FROM NORTHERN MISSOURI THROUGH SOUTHWEST MISSOURI WILL
MOVE SLOWLY TO THE SOUTHEAST TONIGHT AND CONTINUE TO BE THE FOCUS FOR
SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. TWO TO FOUR INCH RAIN
AMOUNTS OCCURRED IN WESTERN MISSOURI AND SOUTHEAST KANSAS SUNDAY
NIGHT THROUGH THIS MORNING...WITH ISOLATED AMOUNTS UP TO EIGHT INCHES.

TWO TO FOUR INCHES OF RAIN WILL BE POSSIBLE THIS EVENING MAINLY SOUTH
AND EAST OF SPRINGFIELD AS ONE AREA OF SHOWERS AND THUNDERSTORMS
MOVES THROUGH THE REGION. ANOTHER RAIN AREA OVER SOUTHERN OKLAHOMA
LATE THIS AFTERNOON IS EXPECTED TO MOVE INTO THE MISSOURI OZARKS
AROUND MIDNIGHT AND PRODUCE ADDITIONAL HEAVY RAINFALL.

FLASH FLOOD WARNINGS REMAIN IN EFFECT UNTIL 1000 PM THIS EVENING FOR
LOCATIONS ALONG AND WEST OF A LINE FROM VIENNA TO WAYNESVILLE...
HARTVILLE AND BRANSON. NUMEROUS SECONDARY ROADS IN THE WARNED
COUNTIES REMAINED COVERED BY WATER...INCLUDING THE FOLLOWING:

IN POLK COUNTY:   V HIGHWAY WEST OF HIGHWAY 83
                  70TH ROAD NORTHWEST OF BOLIVAR
IN MILLER COUNTY: Y34 BETWEEN HIGHWAYS Z AND 59
IN MORGAN COUNTY: JJ BETWEEN SYRACUSE AND FLORENCE

PEOPLE IN THE MISSOURI OZARKS AND SOUTHEAST KANSAS SHOULD CONTINUE TO
MONITOR WEATHER CONDITIONS THIS EVENING AND BE PREPARED TO MOVE TO
HIGHER GROUND QUICKLY IF FLOODING DEVELOPS. NEVER DRIVE THROUGH A
FLOODED ROADWAY: TURN AROUND AND FIND AN ALTERNATE ROUTE INSTEAD.
REMEMBER THAT THE DANGERS OF FLOODING ARE HARDER TO RECOGNIZE AT
NIGHT.

SUTTON
Special weather statement, Oct 5, 4:25 PM CDT, 5 hours 25 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-052330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 PM CDT MON OCT 5 1998

...FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT FOR SOUTHWEST... SOUTH
CENTRAL AND CENTRAL MISSOURI ALONG WITH EXTREME SOUTHEAST KANSAS...

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WATCH TONIGHT
FOR THE FOLLOWING COUNTIES:

...IN KANSAS:    BOURBON           CHEROKEE          CRAWFORD

...IN MISSOURI...

BARRY             BARTON            BENTON            CAMDEN
CEDAR             CHRISTIAN         DADE              DALLAS
DENT              DOUGLAS           GREENE            HICKORY
HOWELL            JASPER            LACLEDE           LAWRENCE
MARIES            MCDONALD          MILLER            MORGAN
NEWTON            OREGON            OZARK             PHELPS
POLK              PULASKI           SHANNON           ST. CLAIR
STONE             TANEY             TEXAS             VERNON
WEBSTER           WRIGHT

INCLUDING THE TOWNS OF...

PITTSBURG         ROLLA             LEBANON           JOPLIN
SPRINGFIELD       BRANSON           FORT SCOTT        NEVADA
CAMDENTON         NEOSHO            WEST PLAINS       LAMAR
BOLIVAR           SALEM             MARSHFIELD

A COLD FRONT FROM NORTHERN MISSOURI THROUGH SOUTHWEST MISSOURI WILL
MOVE SLOWLY TO THE SOUTHEAST TONIGHT AND CONTINUE TO BE THE FOCUS FOR
SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. TWO TO FOUR INCH RAIN
AMOUNTS OCCURRED IN WESTERN MISSOURI AND SOUTHEAST KANSAS SUNDAY
NIGHT THROUGH THIS MORNING...WITH ISOLATED AMOUNTS UP TO EIGHT INCHES.

TWO TO FOUR INCHES OF RAIN WILL BE POSSIBLE THIS EVENING MAINLY SOUTH
AND EAST OF SPRINGFIELD AS ONE AREA OF SHOWERS AND THUNDERSTORMS
MOVES THROUGH THE REGION. ANOTHER RAIN AREA OVER SOUTHERN OKLAHOMA
LATE THIS AFTERNOON IS EXPECTED TO MOVE INTO THE MISSOURI OZARKS
AROUND MIDNIGHT AND PRODUCE ADDITIONAL HEAVY RAINFALL.

FLASH FLOOD WARNINGS REMAIN IN EFFECT UNTIL 1000 PM THIS EVENING FOR
LOCATIONS ALONG AND WEST OF A LINE FROM VIENNA TO WAYNESVILLE...
HARTVILLE AND BRANSON. NUMEROUS SECONDARY ROADS IN THE WARNED
COUNTIES REMAINED COVERED BY WATER...INCLUDING THE FOLLOWING:

IN POLK COUNTY:   V HIGHWAY WEST OF HIGHWAY 83
                  70TH ROAD NORTHWEST OF BOLIVAR
IN MILLER COUNTY: Y34 BETWEEN HIGHWAYS Z AND 59
IN MORGAN COUNTY: JJ BETWEEN SYRACUSE AND FLORENCE

PEOPLE IN THE MISSOURI OZARKS AND SOUTHEAST KANSAS SHOULD CONTINUE TO
MONITOR WEATHER CONDITIONS THIS EVENING AND BE PREPARED TO MOVE TO
HIGHER GROUND QUICKLY IF FLOODING DEVELOPS. NEVER DRIVE THROUGH A
FLOODED ROADWAY: TURN AROUND AND FIND AN ALTERNATE ROUTE INSTEAD.
REMEMBER THAT THE DANGERS OF FLOODING ARE HARDER TO RECOGNIZE AT
NIGHT.

SUTTON
Special weather statement, Oct 5, 5:51 PM CDT, 3 hours 59 minutes before
KSZ073-097-101-MOZ055>058-066>070-077>081-088>095-101>104-060145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CDT MON OCT 5 1998

...FLASH FLOOD WARNINGS CONTINUED IN EFFECT FOR EXTREME SOUTHEAST
KANSAS ALONG WITH MOST OF CENTRAL AND SOUTHWEST MISSOURI...

FLASH FLOOD WARNINGS CONTINUED IN EFFECT UNTIL 1000 PM FOR THE
FOLLOWING COUNTIES:

...IN KANSAS:    BOURBON           CHEROKEE          CRAWFORD

...IN MISSOURI:

BARRY             BARTON            BENTON            CAMDEN
CEDAR             CHRISTIAN         DADE              DALLAS
GREENE            HICKORY           JASPER            LACLEDE
LAWRENCE          MARIES            MCDONALD          MILLER
MORGAN            NEWTON            POLK              PULASKI
ST. CLAIR         STONE             TANEY             VERNON
WEBSTER           WRIGHT

AT 553 PM CDT NATIONAL WEATHER SERVICE RADAR IN SPRINGFIELD CONTINUED
TO INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS OVER CENTRAL AND
SOUTHWEST MISSOURI. THE RAIN WAS OCCURRING MAINLY EAST OF AN ELDON TO
NEOSHO LINE.

TWO TO FOUR INCHES OF RAIN FELL ACROSS THE MISSOURI OZARKS AND
SOUTHEAST KANSAS SUNDAY EVENING THROUGH THIS MORNING...WITH ISOLATED
EIGHT INCH AMOUNTS. THE RUNOFF FROM THIS HEAVY RAINFALL HAD NOT
ENDED...WITH THE LARGER RIVERS AND STREAMS NOW RISING OUT OF THEIR
BANKS. LOW LYING AREAS AND ROADS ADJACENT TO THESE RIVERS WILL
CONTINUE TO BE COVERED BY WATER THIS EVENING.

LAW ENFORCEMENT AGENCIES REPORTED THE FOLLOWING ROADS CLOSED BY HIGH
WATER AS OF 530 PM:

BARTON COUNTY: MO 126 WEST OF US 71
               RT C AT HORSE CREEK BRIDGE
               RT K AT LIBERAL
               MO 39 3 MILES SOUTH OF US 54
               RT M 1 MILE EAST OF 32
DADE COUNTY:   MO 97 AT JUNCTION OF RT D AND RT E
DALLAS COUNTY: RT C 2 MILES WEST OF US 65
HICKORY COUNTY:RT P 4.5 MILES EAST OF CROSS TIMBERS
JASPER COUNTY: RT H 3 MILES EAST OF US 71
               RT M AT JUNCTION OF RT O
LAWRENCE CTY:  MO 97 2 MILES SOUTH OF MO 96
POLK COUNTY:   RT P FROM GOODSON TO MO 64
               RT HH 2 MILES NORTH OF MO 64
ST CLAIR CTY:  RT J AT BRUSH CREEK
VERNON COUNTY: RT N BETWEEN MO 43 AND US 71
               RT V 0.3 MILES NORTH OF D AND V
               RT WW 1.3 MILES NORTH OF JUNCT D

THIS IS NOT A COMPLETE LIST OF ROAD CLOSURES IN THE WARNED COUNTIES:
CONTINUE TO USE CAUTION WHILE DRIVING TONIGHT. LOW WATER CROSSINGS
WILL LIKELY CONTINUE TO BE IMPASSABLE THIS EVENING. ADDITIONAL HEAVY
RAINFALL WILL BE POSSIBLE TONIGHT AS SHOWERS AND THUNDERSTORMS IN
OKLAHOMA AND ARKANSAS MOVE NORTHEAST.

SUTTON
Special weather statement, Oct 5, 5:51 PM CDT, 3 hours 59 minutes before
KSZ073-097-101-MOZ055>058-066>070-077>081-088>095-101>104-060145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CDT MON OCT 5 1998

...FLASH FLOOD WARNINGS CONTINUED IN EFFECT FOR EXTREME SOUTHEAST
KANSAS ALONG WITH MOST OF CENTRAL AND SOUTHWEST MISSOURI...

FLASH FLOOD WARNINGS CONTINUED IN EFFECT UNTIL 1000 PM FOR THE
FOLLOWING COUNTIES:

...IN KANSAS:    BOURBON           CHEROKEE          CRAWFORD

...IN MISSOURI:

BARRY             BARTON            BENTON            CAMDEN
CEDAR             CHRISTIAN         DADE              DALLAS
GREENE            HICKORY           JASPER            LACLEDE
LAWRENCE          MARIES            MCDONALD          MILLER
MORGAN            NEWTON            POLK              PULASKI
ST. CLAIR         STONE             TANEY             VERNON
WEBSTER           WRIGHT

AT 553 PM CDT NATIONAL WEATHER SERVICE RADAR IN SPRINGFIELD CONTINUED
TO INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS OVER CENTRAL AND
SOUTHWEST MISSOURI. THE RAIN WAS OCCURRING MAINLY EAST OF AN ELDON TO
NEOSHO LINE.

TWO TO FOUR INCHES OF RAIN FELL ACROSS THE MISSOURI OZARKS AND
SOUTHEAST KANSAS SUNDAY EVENING THROUGH THIS MORNING...WITH ISOLATED
EIGHT INCH AMOUNTS. THE RUNOFF FROM THIS HEAVY RAINFALL HAD NOT
ENDED...WITH THE LARGER RIVERS AND STREAMS NOW RISING OUT OF THEIR
BANKS. LOW LYING AREAS AND ROADS ADJACENT TO THESE RIVERS WILL
CONTINUE TO BE COVERED BY WATER THIS EVENING.

LAW ENFORCEMENT AGENCIES REPORTED THE FOLLOWING ROADS CLOSED BY HIGH
WATER AS OF 530 PM:

BARTON COUNTY: MO 126 WEST OF US 71
               RT C AT HORSE CREEK BRIDGE
               RT K AT LIBERAL
               MO 39 3 MILES SOUTH OF US 54
               RT M 1 MILE EAST OF 32
DADE COUNTY:   MO 97 AT JUNCTION OF RT D AND RT E
DALLAS COUNTY: RT C 2 MILES WEST OF US 65
HICKORY COUNTY:RT P 4.5 MILES EAST OF CROSS TIMBERS
JASPER COUNTY: RT H 3 MILES EAST OF US 71
               RT M AT JUNCTION OF RT O
LAWRENCE CTY:  MO 97 2 MILES SOUTH OF MO 96
POLK COUNTY:   RT P FROM GOODSON TO MO 64
               RT HH 2 MILES NORTH OF MO 64
ST CLAIR CTY:  RT J AT BRUSH CREEK
VERNON COUNTY: RT N BETWEEN MO 43 AND US 71
               RT V 0.3 MILES NORTH OF D AND V
               RT WW 1.3 MILES NORTH OF JUNCT D

THIS IS NOT A COMPLETE LIST OF ROAD CLOSURES IN THE WARNED COUNTIES:
CONTINUE TO USE CAUTION WHILE DRIVING TONIGHT. LOW WATER CROSSINGS
WILL LIKELY CONTINUE TO BE IMPASSABLE THIS EVENING. ADDITIONAL HEAVY
RAINFALL WILL BE POSSIBLE TONIGHT AS SHOWERS AND THUNDERSTORMS IN
OKLAHOMA AND ARKANSAS MOVE NORTHEAST.

SUTTON
Special weather statement, Oct 5, 9:45 PM CDT, 5 minutes before
MOZ058-070>071-081>083-090>092-094>098-101>106-061300-

SMALL STREAM FLOOD ADVISORY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CDT MON OCT 5 1998

THE NATIONAL WEATHER SERVICE HAS ISSUED A SMALL STREAM FLOOD ADVISORY
FOR THE FOLLOWING COUNTIES IN MISSOURI:

BARRY             CHRISTIAN         DENT              DOUGLAS
GREENE            HOWELL            LACLEDE           LAWRENCE
MARIES            MCDONALD          OREGON            OZARK
PHELPS            PULASKI           SHANNON           STONE
TANEY             TEXAS             WEBSTER           WRIGHT

INCLUDING THE TOWNS OF...

ROLLA             LEBANON           SPRINGFIELD       BRANSON
WEST PLAINS       FORT LEONARD WOOD SALEM             MARSHFIELD
OZARK

A LARGE AREA OF RAIN CONTINUED ACROSS CENTRAL AND SOUTH CENTRAL
MISSOURI THIS EVENING. RADAR ESTIMATED THAT BETWEEN ONE AND TWO
INCHES OF RAIN HAD FALLEN IN THE ADVISORY AREA SINCE LATE MONDAY
AFTERNOON. ALTHOUGH FLOODING HAD NOT YET BEEN REPORTED THE PERSISTENT
RAIN MAY CAUSE SMALL RIVERS AND STREAMS TO RISE OUT OF THEIR BANKS
OVERNIGHT...AND FLOOD PRONE AREAS ADJACENT TO THESE STREAMS MAY FLOOD.

THERE IS THE POSSIBILITY THAT FLASH FLOODING MAY DEVELOP OVERNIGHT IF
HEAVY RAINFALL IN ARKANSAS MOVES NORTH. A FLASH FLOOD WATCH CONTINUED
IN EFFECT FOR THE ADVISORY AREA OVERNIGHT AND RESIDENTS ARE URGED TO
MONITOR WEATHER CONDITIONS AND BE PREPARED TO MOVE TO HIGHER GROUND
SHOULD FLASH FLOODING DEVELOP OVERNIGHT.

SUTTON

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 9:50 PM CDTFlash Flood WarningSGFBourbon, Crawford6 hr
Oct 6, 2:03 AM CDTFlash Flood WarningSGFBourbon, Crawford6 hr
Oct 6, 2:03 AM CDTFlash Flood WarningSGFCherokee6 hr
Oct 5, 9:50 PM CDTFlash Flood WarningSGFBarton, Cedar, Dade, Jasper, Polk6 hr
Oct 5, 9:50 PM CDTFlash Flood WarningSGFBenton, Camden, Hickory, Morgan, St. Clair6 hr
Oct 5, 9:50 PM CDTFlash Flood WarningSGFMiller6 hr
Oct 5, 9:50 PM CDTFlash Flood WarningSGFDallas6 hr
Oct 6, 2:03 AM CDTFlash Flood WarningSGFDent, Howell, Oregon, Shannon, Texas6 hr
Oct 6, 2:03 AM CDTFlash Flood WarningSGFDouglas, Laclede, Webster, Wright6 hr
Oct 6, 2:03 AM CDTFlash Flood WarningSGFBenton, Camden, Miller, Morgan6 hr
Oct 6, 2:03 AM CDTFlash Flood WarningSGFDallas, Hickory, Polk, St. Clair6 hr
Oct 6, 2:03 AM CDTFlash Flood WarningSGFChristian, Ozark, Stone, Taney6 hr
Oct 6, 2:03 AM CDTFlash Flood WarningSGFBarton, Cedar, Dade, Greene, Lawrence6 hr
Oct 6, 2:03 AM CDTFlash Flood WarningSGFMaries, Pulaski6 hr
Oct 6, 2:03 AM CDTFlash Flood WarningSGFBarry, McDonald6 hr
Oct 6, 7:56 AM CDTFlash Flood WarningSGFDent, Douglas, Howell, Shannon, Texas6 hr
Oct 6, 7:56 AM CDTFlash Flood WarningSGFCedar6 hr
Oct 6, 7:56 AM CDTFlash Flood WarningSGFOzark6 hr
Oct 6, 7:56 AM CDTFlash Flood WarningSGFOregon6 hr

Nearby

Flash Flood Warnings in Kansas, 1998Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.